Article Text

PDF

Polymyositis complicating D-penicillamine treatment.
  1. A. O. Aydintug,
  2. R. Cervera,
  3. D. D'Cruz,
  4. G. Ramírez,
  5. R. A. Asherson,
  6. M. A. Khamashta,
  7. G. R. Hughes
  1. Lupus Arthritis Research Unit, Rayne Institute, St Thomas' Hospital, London, UK.

    Abstract

    Although there is good evidence that D-penicillamine can induce polymyositis, the exact pathogenic mechanism remains unclear. We report two patients with psoriatic arthritis and primary biliary cirrhosis respectively, who developed polymyositis while receiving D-penicillamine treatment for their primary diseases. Whether D-penicillamine treatment was the sole cause of polymyositis or acted as a trigger for the development of a secondary autoimmune disease is discussed.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.